Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Aug 10, 2021, 11:15 PM MDT for Cheyenne County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 11:15 PM MDT (05:15 UTC)
- Expired
- Aug 11, 2021, 12:00 AM MDT
- In force
- 45 min
- Issued by
- NWS Goodland, KS
- Hail
- 0.00 in
- Wind
- 55
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 109 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3961 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
732
WWUS83 KGLD 110515
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
1115 PM MDT Tue Aug 10 2021
COZ092-110600-
Cheyenne County CO-
1115 PM MDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Cheyenne
County in east central Colorado through MIDNIGHT MDT...
At 1114 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Kit Carson, or 27 miles west of Cheyenne Wells,
moving east at 25 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Cheyenne
County County in east central Colorado, including the following
locations... Firstview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3875 10298 3898 10299 3901 10242 3864 10241
TIME...MOT...LOC 0514Z 271DEG 21KT 3886 10286
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
VincentWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Aug 10, 5:48 PM MDT, 5 hours 27 minutes earlier.
Area forecast discussion, Aug 10, 5:48 PM MDT, 5 hours 27 minutes before
Area Forecast Discussion National Weather Service Goodland KS 548 PM MDT Tue Aug 10 2021 .SHORT TERM...(This evening through Thursday) Issued at 247 PM MDT Tue Aug 10 2021 Light rain showers and cloud cover over NW Kansas and portions of SW Nebraska have mostly stabilized the atmosphere this afternoon. However, a cold front is currently sitting along northern border of our CWA which could still help overcome the mostly stable atmosphere and allow a few more showers/marginal storms develop later this afternoon and evening. CAMs have really struggled to handle the light rain so far today, so I am hesitant to trust them for the remainder of the day. Most of the area is sitting in a 500-1000 J/kg area of MLCAPE that does improve as you go east. There is also about 100-400 J/kg of CIN which doesn't appear to improve over the next several hours. Shear is actually better today with 25-35 kts across the area generally from the west. If anything does develop, which I'm not very confident about, storms could become marginally severe with wind gusts of 50-60 mph and possibly up to quarter sized hail. The best chance for any severe storms does appear to be along/south of I-70 and over our far eastern counties. The current thinking for anything to develop and impact the Tri-State area is around 5 to 9 PM MT. Overnight, skies are expected to clear from north to south while the winds turn clockwise from north to south and back to north at around 5-10 kts. Temperatures are forecast to be mainly in the 60s across the area overnight. We are expected to warm up again tomorrow with highs in the mid 90s to lower 100s as a surface high nudges over the area. There is concern for elevated to near-critical fire weather conditions Wednesday afternoon with RH values in the teens mainly along and west of a Trenton-Colby-Russell Springs line. Winds are forecast to remain well below the 25 mph criteria with gusts around 15 mph or less as they once again turn clockwise from north in the morning and towards the W/SW overnight. Temperatures are expected to once again be in the 60s across the area tomorrow night. On Thursday, a cold front is expected to slowly move south across the area throughout the day, increasing cloud cover and precipitation chances from the afternoon through the overnight hours. With the slow movement of the front, temperatures are still forecast to be in the mid to upper 90s across majority of the area. There is concern for elevated fire weather conditions again Thursday afternoon with RH values in the 20-30% range and mainly E/SE winds gusting between 20-25 mph as the front moves across the area. There is potential for showers and storms to develop across the CWA during the afternoon hours and continue through the overnight hours. A few strong to severe storms may be possible through the evening hours. Overnight lows are forecast to be in the upper 50s to mid 60s Thursday night. .LONG TERM...(Friday through Tuesday) Issued at 208 PM MDT Tue Aug 10 2021 At the start of the period, an upper trough dominates the northern portion of the CONUS with high pressure along the Rockies. A frontal boundary should be in the area, generating chances for showers and thunderstorms on Friday. For the weekend, the ridge over the western part of the country spreads east and monsoonal moisture filters in underneath, resulting in additional storm chances through the weekend. Meanwhile behind the ridge, another system comes ashore in western Canada. This trough digs into the west coast on Monday on Tuesday, causing the ridge to push eastward across the region. Dry weather prevails for this timeframe. A warming trend is forecast through the long term period. Temperatures rise from the low/mid 80s on Friday to the upper 80s/low 90s in time for Monday and Tuesday. Low temperatures will mainly be in the upper 50s to low 60s. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 520 PM MDT Tue Aug 10 2021 MCK will be VFR with a few high clouds through the 00Z TAF period. Light southeast winds will turn to the south through the night with winds shifting to the northwest after 13Z following the passage of a cold front. GLD will have VFR conditions through the 00Z TAF period with a high ceiling through about 04Z as the tops of isolated thunderstorms move across the TAF site this evening. That isolated storm may just clip the vicinity of GLD between 02-04Z. Southwest winds will turn southwest after 06Z, and then northwest after 13Z with the passage of a cold front. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...KMK LONG TERM...JBH AVIATION...LOCKHART
Hazardous weather outlook, Aug 10, 7:28 PM MDT, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 728 PM MDT Tue Aug 10 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111645- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 728 PM MDT Tue Aug 10 2021 /828 PM CDT Tue Aug 10 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TONIGHT... Isolated thunderstorms are possible from far eastern Colorado into northwest Kansas south of Interstate 70 during the evening hours. No further hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY... Elevated to near critical fire weather conditions are possible on Wednesday afternoon for Eastern Colorado, Southwest Nebraska, and far Northwestern Kansas due to low relative humidity values and dry fuels. Elevated fire weather conditions are possible near the Kansas, Colorado, Nebraska border area Thursday afternoon. Thunderstorms are possible during the afternoon and evening hours on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight.
In the hours before
Special weather statement, Aug 10, 5:29 PM MDT, 5 hours 46 minutes before
Special Weather Statement National Weather Service Goodland KS 529 PM MDT Tue Aug 10 2021 COZ091-092-110000- Kit Carson County CO-Cheyenne County CO- 529 PM MDT Tue Aug 10 2021 ...A strong thunderstorm will impact portions of northwestern Cheyenne and south central Kit Carson Counties in east central Colorado through 600 PM MDT... At 529 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Vona, or 12 miles southeast of Seibert, moving southeast at 20 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of south central Kit Carson County and northwestern Cheyenne County Counties in east central Colorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3914 10288 3922 10282 3915 10258 3896 10274 TIME...MOT...LOC 2329Z 307DEG 16KT 3913 10277 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH AW
Special weather statement, Aug 10, 5:59 PM MDT, 5 hours 16 minutes before
Special Weather Statement National Weather Service Goodland KS 559 PM MDT Tue Aug 10 2021 COZ091-092-110030- Kit Carson County CO-Cheyenne County CO- 559 PM MDT Tue Aug 10 2021 ...A strong thunderstorm will impact portions of north central Cheyenne and south central Kit Carson Counties in east central Colorado through 630 PM MDT... At 559 PM MDT, Doppler radar was tracking a strong thunderstorm 15 miles south of Stratton, moving southeast at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This storm will remain over mainly rural areas of south central Kit Carson County and north central Cheyenne County Counties in east central Colorado. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3908 10273 3916 10267 3910 10238 3890 10256 TIME...MOT...LOC 2359Z 302DEG 17KT 3907 10262 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH AW
Special weather statement, Aug 10, 6:35 PM MDT, 4 hours 40 minutes before
Special Weather Statement
National Weather Service Goodland KS
635 PM MDT Tue Aug 10 2021
COZ091-092-110100-
Kit Carson County CO-Cheyenne County CO-
635 PM MDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of north central
Cheyenne and southeastern Kit Carson Counties in east central
Colorado through 700 PM MDT...
At 634 PM MDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Bethune, or 16 miles south of Burlington, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southeastern Kit
Carson County and north central Cheyenne County Counties in east
central Colorado.
This includes Highway 385 between mile markers 160 and 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3908 10250 3916 10243 3911 10217 3893 10233
TIME...MOT...LOC 0034Z 302DEG 17KT 3908 10237
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
AWSpecial weather statement, Aug 10, 10:42 PM MDT, 33 minutes before
Special Weather Statement
National Weather Service Goodland KS
1042 PM MDT Tue Aug 10 2021
COZ092-110515-
Cheyenne County CO-
1042 PM MDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Cheyenne County in east central Colorado through 1115 PM MDT...
At 1041 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of Boyero, or 26 miles south of Flagler, moving east at 25
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern
Cheyenne County County in east central Colorado, including the
following locations... Wild Horse and Aroya.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3903 10316 3904 10270 3904 10266 3874 10265
3874 10316
TIME...MOT...LOC 0441Z 269DEG 22KT 3890 10310
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
VincentSpecial weather statement, Aug 10, 11:15 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
1115 PM MDT Tue Aug 10 2021
COZ092-110600-
Cheyenne County CO-
1115 PM MDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Cheyenne
County in east central Colorado through MIDNIGHT MDT...
At 1114 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Kit Carson, or 27 miles west of Cheyenne Wells,
moving east at 25 mph.
HAZARD...Wind gusts up to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central Cheyenne
County County in east central Colorado, including the following
locations... Firstview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3875 10298 3898 10299 3901 10242 3864 10241
TIME...MOT...LOC 0514Z 271DEG 21KT 3886 10286
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
VincentThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:27 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 24 min |
| Aug 10, 6:35 PM MDT | Special Weather Statement | GLD | Cheyenne | 25 min |
| Aug 10, 10:42 PM MDT | Special Weather Statement | GLD | Cheyenne | 33 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.